PDA

View Full Version : bursitis?



sweetpea79
06-07-2007, 05:03 PM
Anyone have bursitis? I've been told that I have olectronon bursitis (elbow). If you have experienced this, what has helped?

Thanks..

tlujan1
06-07-2007, 08:38 PM
I have it in my left shoulder. Found this out during my quest of finding out what was wrong with me and how come I am in so much pain?

I am on Plaquanel and Metha. and a large amount of pain killers. So, it hasn't given me problems in a long time. Watch, it will flar up now.

It is really painful, so I feel you. I also have problems with my elbows.

What are you one for your lupus? They put me on celebrex for a while and it helped but it messes up your stomach.

Tanya

sweetpea79
06-08-2007, 03:12 AM
Right now I'm on Plaquenil and Naproxen and I take Nexium because all of the NSAID's have caused me to have inflammation in my esophagus. My brother in law is an orthopedic surgeon and he told me that I have bursitis in my elbows. I hope when I go to the rheumy the next step isn't prednisone because I hate that stuff.

tlujan1
06-09-2007, 07:08 PM
It seems to me you need to be on a stronger anti-inflamatory. Please let me know what your Reumi says. I am about to change mine, she is too conservative, and I am in too much pain.

Tanya

best of luck

morning star
06-10-2007, 03:16 PM
I have been told I have bursitis in my right hip, I went for physicial therapy for it but then was put on the drug Lyrica, since then my bursitis has helped tremendously! I couldn't even sleep on my right side before now I can. I'm just wondering if it's related to my lupus or results of a car injury I had 1 1/2 yrs ago which resulted in 2 buldging discs in my lower back.

Linda From Australia
06-04-2011, 03:22 AM
I have bursitis in both of my feet. The official diagnosis is: Webspace Intermetatarsal Bursitis
My Rheumy put me on Prednisolone, but then he went on holidays. I see him again in a week and a half. The pain is still there, but not as bad. I am not sure if the Prednisolone is helping, or if it is because it hurts to walk so I try to keep off my feet as much as possible

Is there any one else with bursitis in their feet? Originally my doctor thought it was Morton's Neuroma, but an xray and ultrasound showed it wasn't

Gizmo
06-04-2011, 04:48 AM
My rheumy gave me a steroid and long acting anesthetic injection in my hip for bursitis and it gave me great relief for many months. It didn't go into the joint space, just into the side of my hip. More steroids, I know, but at least the medicine is getting where it needs to go. The injection was amazingly painless because he uses a very thin needle.

Linda From Australia
06-04-2011, 04:51 AM
So what happens when it wears off, does he give you another injection. I am not sure what will happen when I go back to my rheumy, whether he will increase my dose, or add something else, or just leave everything as it is. I cannot keep off my feet all the time, I am a teacher and it is really difficult to continue teaching the way I am

Gizmo
06-04-2011, 05:05 AM
So what happens when it wears off, does he give you another injection. I am not sure what will happen when I go back to my rheumy, whether he will increase my dose, or add something else, or just leave everything as it is. I cannot keep off my feet all the time, I am a teacher and it is really difficult to continue teaching the way I am

Actually, I have only had one - about a year ago. I switched rheumies because that one was a little too laid back for me. But, he loved to do injections (LOL)! I haven't approached it with my new rheumy, but since I am in the drug study I may not be able to get steroid injections. My left hip is burning like a son-of-a-gun, so I hope that's not the case.

Gizmo
06-04-2011, 05:13 AM
I know what I was going to say, Linda (MBBF - must be brain fog), have you tried a podiatrist? Maybe custom orthotics would give you some relief? How about a cane or crutches to take some of the weight off your feet? Can you get a good office chair and retro fit it with skateboard wheels to whiz around the classroom? ? BTW, thank you for doing an incredibly hard job that is so critical to our future. In the US teachers don't get nearly enough credit, especially this election year. I hope in Australia you are treated with the respect you deserve!

tgal
06-04-2011, 10:20 AM
Linda,

Those big steroid shots SHOULD work for a couple of months at least. Often times your body has had a chance to heal by then. I know this because the reason I was officially given a "flare" diagnosis is because the first one worked for 4 days and the second one worked for 2 weeks. I think Gizmo is correct. See if your doctor will give you a shot, along with the daily steroid you are on, I think it would make you feel much better

Peridot20_Gem
06-04-2011, 04:47 PM
Well reading this thread just makes you wonder what conditions we go through before i was dianosed with Raynauds 4yrs ago i suffered severe pain in my elbow and i was diagnosed with tennis elbow and was given iburophen gel to rub on it which never worked, mind you he was the doctor who said i had ringworm when it was'nt but my main fact is i still suffer with it to this day in my right elbow.

So it sounds like a condition which comes and goes but it's ever so painful, if that's what i've got i've never been told.

Linda From Australia
06-04-2011, 05:12 PM
Terri I had an xray and an ultrasound. It was the ultrasound that showed the bursitis. Perhaps you should ask for one to get a diagnosis and correct treatment

Tracyl50
06-04-2011, 05:43 PM
when i got the shot in my right hip man it hurt badley... i have had two shots the first shot worked the 2nd shot didn't do anything..

rob
06-04-2011, 06:46 PM
I have had bursitis in my right shoulder. I first had it a few years before my SLE diagnosis, so I don't know if it was autoimmune related or not then. At the time, part of my job was to test fire rifles with substantial recoil, I'm right handed, and that's what they said caused, or aggravated the condition. I never got any injections. They gave me the NSAID Naproxen Sodium (Aleve) and told me to quit shooting and no reaching for objects higher than my shoulder for a month. Since then, it comes and goes. I have had flare ups of it since the SLE diagnosis.

steve.b
06-04-2011, 07:44 PM
as linda knows, my wife has a degererated back.
she is about to undergo a knee replacement.
the doctor has givern her a localised steroid shot to help her to do the knee exercises for recovery.

the steroid dose is much much lower than when taken orally.
it does not have the same side effects as orally, because the dose is lower.
it can be redone as required, usually lasts for 9 months or more.
because the dosage is so low, it can be repeated for life.

direct injections of steroids is modern medicine working for you.

if it is an option, look at it seriously. it has helped my wife dramatically.
2nd day after injection ------ no pain.
it does not work for everyone.

Gizmo
06-04-2011, 08:18 PM
the steroid dose is much much lower than when taken orally.
it does not have the same side effects as orally, because the dose is lower.
it can be redone as required, usually lasts for 9 months or more.
because the dosage is so low, it can be repeated for life.[/B]

My daughter gets steroid injections directly into the joint space of her hip (much more painful and has to be done under x-ray guidance) about every 6 months. She has been told that she shouldn't have more than 3 injections into the same joint in her lifetime because it causes the cartilage to break down and develop arthritis. She has elected to ignore that advice because of the pain, but it is something to be aware of. Fortunately, her pain decreased dramatically with methotrexate, so I am hoping she can skip the hip injections, or at least spread them out a bit more.

magistramarla
06-04-2011, 08:38 PM
The first rheumy that I had said that my problem was bursitis in my knee. He was really shot-happy, and gave me one each time that I had an appointment.
It was later found that I had Avascular Necrosis in that knee and I had to have surgery for it. That was when I found out that steroids, whether taken orally or by injection, can cause AVN and lots of other damage to bones.
I've been told to NEVER take any form of steroid again in my life.
Gizmo, I would warn your daughter to be very careful - hips are very susceptible to AVN.
Hugs,
Marla

steve.b
06-04-2011, 09:52 PM
my wifes injection was also under xray guidance. she has arthritus and a blown sac already. she was told 1 a year will be ok. different doctor, different rules. it can be confusing cant it.

Peridot20_Gem
06-07-2011, 04:59 PM
Terri I had an xray and an ultrasound. It was the ultrasound that showed the bursitis. Perhaps you should ask for one to get a diagnosis and correct treatmentLinda,

Wheather it's to do with my joints or SLE because as pain moves around my body it jumps to that place and the pain is terrible till it moves on but i did have it for a solid year at first and christ i could'nt raise my arm with the pain.

Well i'm due to see my rheumo in August when they send me a fixed appointment and he will get some questions fired at him.